Alert archive / Maine / Small Craft Advisories in 2022
Small Craft Advisory 21, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 21, 2022, 6:18 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2022, 6:18 AM EST (11:18 UTC)
- Expired
- Feb 21, 2022, 2:58 PM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
239 WHUS71 KCAR 211118 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 618 AM EST Mon Feb 21 2022 ANZ052-211400- /O.CAN.KCAR.GL.W.0013.000000T0000Z-220221T1200Z/ /O.NEW.KCAR.SC.Y.0021.220221T1118Z-220221T1400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 618 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-211800- /O.CAN.KCAR.GL.W.0013.000000T0000Z-220221T1200Z/ /O.NEW.KCAR.SC.Y.0021.220221T1118Z-220221T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 618 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
329 WHUS71 KCAR 211405 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 905 AM EST Mon Feb 21 2022 ANZ052-211700- /O.EXP.KCAR.SC.Y.0021.000000T0000Z-220221T1400Z/ /O.NEW.KCAR.SC.Y.0022.220221T1405Z-220221T1700Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 905 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-212215- /O.EXT.KCAR.SC.Y.0021.000000T0000Z-220222T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 905 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 12 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
395 WHUS71 KCAR 211652 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1152 AM EST Mon Feb 21 2022 ANZ052-211800- /O.CAN.KCAR.SC.Y.0022.000000T0000Z-220221T1700Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1152 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have diminished below criteria. $$ ANZ050-051-220000- /O.CON.KCAR.SC.Y.0021.000000T0000Z-220222T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1152 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Seas 7 to 10 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
394 WHUS71 KCAR 211958 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 258 PM EST Mon Feb 21 2022 ANZ050-051-220400- /O.CAN.KCAR.SC.Y.0021.000000T0000Z-220222T0000Z/ /O.NEW.KCAR.GL.A.0005.220223T0000Z-220223T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 258 PM EST Mon Feb 21 2022 ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 5:30 AM EST, 48 minutes earlier.
Area forecast discussion, Feb 21, 5:30 AM EST, 48 minutes before
Area Forecast Discussion National Weather Service Caribou ME 530 AM EST Mon Feb 21 2022 .SYNOPSIS... A cold front will move across the area today and stall near the coast tonight. Low pressure will approach Tuesday into Tuesday night then cross northern Maine Wednesday. A cold front will cross the area Wednesday afternoon. High pressure will cross the region Thursday. Low pressure will track south of the Gulf of Maine Friday. && .NEAR TERM /THROUGH TONIGHT/... High pressure building east into Ontario and western Quebec will push a weak cold front into the north this morning. The cold front will slowly press south across the area today possibly bringing some spotty flurries to northern areas. The front is the leading edge of some very cold Arctic air. However, support for the high pressure system pushing into Quebec weakens and lifts out to the northeast so the push of the front south weakens during the day. We will only be on the very southern fringe of the very cold air. Northern areas will be partly to mostly cloudy with Downeast mostly sunny today. High pressure building into Quebec this evening will push the front south to near or just off the coast where it will stall overnight. Clouds will increase tonight as moisture ahead of low pressure in the plains begins to stream into the area. Light snow may begin to overspread western areas late tonight into early Tuesday morning in warm advection aloft as the low nears. Otherwise, the sky will become overcast late tonight with lows below zero in the far north to near freezing along the coast. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Low pressure will track northeast across the Great Lakes Tuesday, drawing a front north across the region. Models are in better agreement regarding the track of the low Tuesday night through Wednesday. The low will track across Quebec province Tuesday night. The low then tracks either across northern Maine, or just northwest of Maine, early Wednesday before exiting across the Gulf of Saint Lawrence Wednesday afternoon. The front will be drawn northward across northern Maine in the form of a warm front in advance of the low. The front is then drawn southward in the form of a cold front in the wake of the low Wednesday afternoon. Precipitation will expand across the region Tuesday in the form of snow. Snow will persist across northern areas Tuesday, with a transition to a wintry mix or rain Downeast starting in the afternoon. Temperatures will warm across the entire region Tuesday night with the warm front lifting north. Rain will occur along the Downeast coast Tuesday night. A wintry mix will change to rain across interior Downeast and central portions of the forecast area through the evening into the early morning hours. Across most northern areas, snow will transition to a wintry mix early Tuesday night. Precipitation could then transition to all rain late across northeast areas. Snow will transition to a wintry mix across northwest Aroostook county late. Snow accumulations through Tuesday night will generally be an inch or less Downeast, with 1 to 3 inches across central portions of the forecast area. Snow accumulations across northern Aroostook county will generally range from 4 to 7 inches with the greater totals across the Saint John Valley, with even slightly greater totals possible across extreme northwest Aroostook county. The snow will mix with sleet and freezing rain. Ice accumulations are generally expected to be around a tenth of an inch or less across interior Downeast and central portions of the region. Across northern areas, ice accumulations of around a tenth up to two tenths of an inch are expected. Rain early Wednesday will taper to showers in the wake of the exiting low. Temperatures will fall in the wake of the cold front Wednesday afternoon allowing rain showers to transition to snow showers across northern areas where a flash freeze is possible. Generally expect the snowpack will be able to absorb much of the rain with this system so flooding is not a significant concern. However, river basins across central portions of the region including the Piscataquis River and tributaries will need to be monitored for potential ice movement. High pressure builds toward the region Wednesday night with decreasing clouds. Temperatures will warm Tuesday through Tuesday night. Much above normal level temperatures are expected in advance of the cold front Wednesday. && .LONG TERM /THURSDAY THROUGH SUNDAY/... High pressure will build across the region Thursday with mostly/partly sunny skies. High pressure will remain ridged north and west of the region Friday while low pressure tracks south of the Gulf of Maine. The exact track of the low will determine the northern extent of the precipitation shield with the low. Precipitation will be in the form of snow. The better precipitation chances will occur Downeast, closest to the low track. Lesser precipitation chances will exist northward across the remainder of the forecast area. The least snow chances will occur across northern areas, closest to high pressure. Accumulating snow is likely Friday, though amounts will be dependent on the eventual low track. High pressure will build across the region Saturday with mostly/partly sunny skies. A cold front could cross the region Sunday with a slight chance of snow showers. Temperatures will be at below normal levels Thursday through Sunday. && .AVIATION /05Z MONDAY THROUGH FRIDAY/... NEAR TERM: VFR today. Winds SW Downeast and N north, becoming N across the area this afternoon. VFR tonight, lowering to MVFR late tonight from SW to NE. NE winds. SHORT TERM: Tuesday...VFR/MVFR early, lowering to IFR/LIFR with developing snow. Snow possibly transitioning to a wintry mix or rain Downeast late. East/northeast winds 10 to 15 knots with gusts up to 20 knots. Tuesday night...IFR/LIFR. Snow or a wintry mix north, a wintry mix changing to rain Downeast. East/southeast winds 10 to 15 knots with gusts up to 20 knots, becoming southwest. Wednesday...IFR/LIFR early. VFR/MVFR late. Snow or a wintry mix and rain north, rain Downeast, early. Snow showers north, rain/snow showers Downeast during the afternoon. Southwest winds 10 to 15 knots with gusts up to 20 knots, becoming west/northwest Wednesday night...VFR/MVFR north. VFR Downeast. West/northwest winds 10 to 20 knots with gusts up to 25 to 30 knots. Thursday...VFR. Northwest/west winds 10 to 15 knots with gusts up to 25 knots. Thursday night...VFR. West/northwest winds around 10 knots, becoming variable. Friday...VFR/MVFR north with a chance of snow. IFR/LIFR developing Downeast with snow. Northeast winds 10 to 15 knots with gusts up to 20 knots, becoming north. && .MARINE... NEAR TERM: Winds will drop below gale early this morning, then become light this afternoon as the weak cold front pushes over the waters. NE winds will increase to SCA tonight, and possibly gale over the offshore waters. SHORT TERM: Small craft advisory conditions Tuesday. Gale conditions Tuesday night through Wednesday. Small craft advisory conditions Wednesday night. Rain develops Tuesday then persists into Wednesday morning. Light freezing spray Wednesday night. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Gale Warning until 7 AM EST this morning for ANZ050>052. && Near Term...Bloomer Short Term...Norcross Long Term...Norcross Aviation...Bloomer/Norcross Marine...Bloomer/Norcross
Hazardous weather outlook, Feb 21, 5:38 AM EST, 40 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 538 AM EST Mon Feb 21 2022 MEZ001>006-010-011-015>017-029>032-221200- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 538 AM EST Mon Feb 21 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Snow will expand across the region Tuesday, transitioning to a wintry mix or rain late Downeast. Snow will transition to a wintry mix and rain across northern areas Tuesday night, with a wintry mix transitioning to rain across central and Downeast areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-221200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 538 AM EST Mon Feb 21 2022 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gale conditions possible Tuesday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:05 AM EST | Small Craft Advisory | CAR | 3 hr | |
| Feb 21, 2:58 PM EST | Gale Watch | CAR | 14 hr | |
| Feb 21, 3:04 PM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset, Washington | 37 hr |
Nearby
Small Craft Advisories in Maine, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.